Alert archive / Oregon / Gale Warnings in 2018
Gale Warning 24, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jun 13, 2018, 2:40 PM PDT. It took effect at Jun 14, 2018, 5:00 AM PDT. It was in force for 69 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2018, 2:40 PM PDT (21:40 UTC)
- In effect from
- Jun 14, 2018, 5:00 AM PDT
- Expired
- Jun 17, 2018, 2:12 AM PDT
- In force
- 69 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
794 WHUS76 KMFR 132140 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 240 PM PDT Wed Jun 13 2018 PZZ356-376-141045- /O.CON.KMFR.SC.Y.0055.180614T0000Z-180614T1200Z/ /O.UPG.KMFR.GL.A.0017.180614T1200Z-180616T1800Z/ /O.NEW.KMFR.GL.W.0024.180614T1200Z-180616T0600Z/ /O.NEW.KMFR.SW.Y.0045.180614T1200Z-180616T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 240 PM PDT Wed Jun 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 AM THURSDAY TO 11 PM PDT FRIDAY... The National Weather Service in Medford has upgraded the Gale Watch to a Gale Warning...which is in effect from 5 AM Thursday to 11 PM PDT Friday. The Gale Watch is no longer in effect. A Small Craft Advisory is in effect until 5 AM Thursday. * Winds...North winds are expected to increase to 25 to 30 kt late this afternoon, and increase further to gale 35 to 40 kt Thursday. * Seas...Building to steep 8 ft this evening and overnight, then building further to very steep 10 to 12 feet Thursday. Seas are expected to peak near 14 feet Thursday evening near Pt. St. George. * Areas affected...This evening through tonight...between 5 and 30 nm from shore from Gold Beach south to Point Saint George. On Thursday, the Gale Warning affects areas from Port Orford south to Point Saint George. Areas from Port Orford north will be affected by the small craft advisory. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-141045- /O.NEW.KMFR.SW.Y.0045.180614T1200Z-180616T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 240 PM PDT Wed Jun 13 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM THURSDAY TO 11 PM PDT FRIDAY... The National Weather Service in Medford has issued a Small Craft Advisory for hazardous seas...which is in effect from 5 AM Thursday to 11 PM PDT Friday. * Seas...Building to steep 6 to 8 ft. * Areas affected...Beyond 3 nm from shore from Bandon south and very close to Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
8 follow-up statements
307 WHUS76 KMFR 141034 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 334 AM PDT Thu Jun 14 2018 PZZ356-376-142345- /O.CON.KMFR.SC.Y.0055.000000T0000Z-180614T1200Z/ /O.CON.KMFR.GL.W.0024.180614T1200Z-180616T0600Z/ /O.CON.KMFR.SW.Y.0045.180614T1200Z-180616T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 334 AM PDT Thu Jun 14 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * Winds...North increasing to 30 to 40 kt. * Seas...Wind driven building to 10 to 12 feet this afternoon. * Areas affected...Areas from Port Orford south to Point Saint George. Areas from Port Orford north will be affected by the small craft advisory. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-142345- /O.CON.KMFR.SW.Y.0045.180614T1200Z-180616T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 334 AM PDT Thu Jun 14 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... * Seas...Building to steep 6 to 8 ft. * Areas affected...Beyond 3 nm from shore from Bandon south and very close to Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
545 WHUS76 KMFR 142047 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 147 PM PDT Thu Jun 14 2018 PZZ356-376-151200- /O.CAN.KMFR.SW.Y.0045.000000T0000Z-180616T0600Z/ /O.NEW.KMFR.SC.Y.0057.180614T2047Z-180617T0000Z/ /O.EXT.KMFR.GL.W.0024.000000T0000Z-180617T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 147 PM PDT Thu Jun 14 2018 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT SATURDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect until 5 PM PDT Saturday. The Small Craft Advisory for hazardous seas has been cancelled. * Winds...North increasing to 30 to 40 kt in the afternoons. Winds will decrease to 23 to 30 kt during the overnight periods. * Seas...Wind driven 10 to 12 feet. * Areas affected...The gale area is from Port Orford south to Point Saint George. Areas from Port Orford north will be affected by the small craft advisory. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-151200- /O.CAN.KMFR.SW.Y.0045.000000T0000Z-180616T0600Z/ /O.NEW.KMFR.SC.Y.0057.180614T2047Z-180617T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 147 PM PDT Thu Jun 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT SATURDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect until 5 PM PDT Saturday. The Small Craft Advisory for hazardous seas has been cancelled. * Winds...North 23 to 28 kt. * Seas...Wind driven 7 to 10 feet. * Areas affected...All areas north of Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
981 WHUS76 KMFR 150927 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 227 AM PDT Fri Jun 15 2018 PZZ356-376-160000- /O.EXT.KMFR.GL.W.0024.000000T0000Z-180617T0600Z/ /O.EXT.KMFR.SC.Y.0057.000000T0000Z-180617T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 227 AM PDT Fri Jun 15 2018 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT SATURDAY... * Winds...North gales 30 to 40 kt in the afternoons. North winds will decrease to 23 to 30 kt during the overnight periods. * Seas...Wind driven 10 to 12 feet. * Areas affected...Most of the southern waters beyond 2 NM from shore will be affected by gales and very steep seas. Small craft conditions are expected within 2 NM of shore and near and north of Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-160000- /O.EXT.KMFR.SC.Y.0057.000000T0000Z-180617T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 227 AM PDT Fri Jun 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SATURDAY... * Winds...North 23 to 28 kt. * Seas...Steep and wind driven 7 to 10 feet. * Areas affected...All areas north of Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
559 WHUS76 KMFR 152124 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 224 PM PDT Fri Jun 15 2018 PZZ356-376-161030- /O.CON.KMFR.GL.W.0024.000000T0000Z-180617T0600Z/ /O.CON.KMFR.SC.Y.0057.000000T0000Z-180617T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 224 PM PDT Fri Jun 15 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * Winds...North gales 30 to 40 kt in the afternoons. North winds will decrease to 23 to 30 kt during the overnight periods. * Seas...Wind driven 10 to 12 feet. * Areas affected...Most of the southern waters beyond 2 NM from shore will be affected by gales and very steep seas. Small craft conditions are expected within 2 NM of shore and near and north of Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-161030- /O.CON.KMFR.SC.Y.0057.000000T0000Z-180617T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 224 PM PDT Fri Jun 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * Winds...North 23 to 28 kt. * Seas...Steep and wind driven 7 to 10 feet. * Areas affected...All areas north of Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
440 WHUS76 KMFR 160930 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 AM PDT Sat Jun 16 2018 PZZ356-376-162230- /O.EXT.KMFR.GL.W.0024.000000T0000Z-180617T1800Z/ /O.EXT.KMFR.SC.Y.0057.000000T0000Z-180617T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 AM PDT Sat Jun 16 2018 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT SUNDAY... * Winds...North gales 30 to 40 kt this afternoon and evening. North winds 20 to 30 kt this morning and tonight into Sunday morning. Winds will subside to 15 to 25 kt Sunday. * Seas...Wind driven 10 to 12 feet, subsiding to 8 to 10 feet Sunday. * Areas affected...Most of the area beyond 2 NM from shore will be affected by gales and very steep seas. Small craft conditions are expected within 2 NM of shore and near Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-162230- /O.EXT.KMFR.SC.Y.0057.000000T0000Z-180617T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 AM PDT Sat Jun 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY... * Winds...North 23 to 28 kt. Winds subsiding to 10 to 20 kt Sunday. * Seas...Steep and wind driven 7 to 10 feet. Seas subsiding to 6 to 8 feet Sunday. * Areas affected...All areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
305 WHUS76 KMFR 162058 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 158 PM PDT Sat Jun 16 2018 PZZ356-376-171000- /O.EXT.KMFR.SC.Y.0057.000000T0000Z-180619T0000Z/ /O.CON.KMFR.GL.W.0024.000000T0000Z-180617T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 158 PM PDT Sat Jun 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM SUNDAY AFTERNOON TO MONDAY AFTERNOON... * Winds...North gales 30 to 40 kt through late Sunday morning. Winds will subside to 15 to 25 kt Sunday afternoon. * Seas...Very steep wind driven 10 to 12 feet, subsiding to 8 to 10 feet Sunday, then down to 8 feet Sunday afternoon. * Areas affected...Most of the area beyond 2 NM from shore will be affected by gales and very steep seas. Small craft conditions are expected within 2 NM of shore and near Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-171000- /O.EXT.KMFR.SC.Y.0057.000000T0000Z-180619T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 158 PM PDT Sat Jun 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... * Winds...North 23 to 28 kt. Winds subsiding to 10 to 20 kt Sunday. * Seas...Steep and wind driven 7 to 10 feet. Seas subsiding to 6 to 8 feet Sunday, then down to 6 feet Monday afternoon. * Areas affected...All areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
749 WHUS76 KMFR 170527 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1027 PM PDT Sat Jun 16 2018 PZZ356-376-171830- /O.EXT.KMFR.SC.Y.0057.000000T0000Z-180618T0000Z/ /O.CON.KMFR.GL.W.0024.000000T0000Z-180617T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1027 PM PDT Sat Jun 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... * Winds...North gales 30 to 40 kt through late Sunday morning. Winds will subside to 15 to 25 kt Sunday afternoon. * Seas...Very steep wind driven 10 to 12 feet, subsiding to 8 to 10 feet Sunday, then down to 8 feet Sunday afternoon. * Areas affected...Most of the area beyond 2 NM from shore will be affected by gales and very steep seas. Small craft conditions are expected within 2 NM of shore and near Cape Blanco. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-171830- /O.EXT.KMFR.SC.Y.0057.000000T0000Z-180618T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 1027 PM PDT Sat Jun 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... * Winds...North 23 to 28 kt. Winds subsiding to 10 to 20 kt Sunday. * Seas...Steep and wind driven 7 to 10 feet. Seas subsiding to 6 to 8 feet Sunday, then down to 6 feet Monday afternoon. * Areas affected...All areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
637 WHUS76 KMFR 170912 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 212 AM PDT Sun Jun 17 2018 PZZ356-376-180000- /O.CAN.KMFR.GL.W.0024.000000T0000Z-180617T1800Z/ /O.EXT.KMFR.SC.Y.0057.000000T0000Z-180618T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 212 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Medford has cancelled the Gale Warning. * Winds...North 20 to 30 kt with occasional gusts to gale force 35 kt this morning then diminishing to 10 to 20 kt late this morning. * Seas...Steep and choppy at 7 to 9 feet with a dominant period around 7 seconds through this evening. Seas are mixed wind wave and short period fresh swell. * Areas affected...All areas, however the worst conditions will occur between 10 and 30 nm from shore south of Port Orford. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-180000- /O.CAN.KMFR.SC.Y.0057.000000T0000Z-180618T0000Z/ /O.NEW.KMFR.SW.Y.0046.180617T0912Z-180618T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 212 AM PDT Sun Jun 17 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Seas...Steep and choppy at 6 to 9 feet with a dominant period around 7 seconds through this afternoon. Seas are mainly short period fresh swell with some wind wave mixed in. * Areas affected...All areas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 13, 2:39 PM PDT, 1 minute earlier.
Area forecast discussion, Jun 13, 2:39 PM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Medford OR
239 PM PDT Wed Jun 13 2018
.DISCUSSION...Aside from a smattering of cumulus here and there,
the bulk of the clouds and light showers over our area remain
relegated to the coast and the Umpqua basin. The front
responsible for this is struggling to maintain itself, and will
gradually die off as the evening progresses, leaving the rest of
the area mostly clear and dry, but also slightly cooler. While the
front will dissipate, the upper level trough is expected to hang
around, remaining firmly in place over the Pacific Northwest
through Friday morning. Until then, temperatures will remain
relatively steady at right around seasonal normals, with little
to no precipitation to speak of.
By Friday afternoon, an upper level wave will dig south from
British Columbia, reinforcing the cooler air aloft and providing
additional energy overhead. This will keep temperatures near
normal for this time of year, but will also provide the
instability and energy necessary to fire off some some showers
and afternoon thunderstorms, primarily across northern California
and along and east of the Cascades late Friday through Sunday.
Exactly where this precipitation forms, and whether or not it
makes it elsewhere, depends greatly on where the upper level low
center forms, and where it meanders. Most models consistently keep
the precipitation away from the coast and the West Side, so have
kept mention of precipitation out of there for now.
Beyond Sunday, the forecast becomes much more hazy, with models
seeming to provide a different solution every run. There is high
confidence that a slow-moving and meandering overhead low will
remain in the area, but where it wanders and whether it can
maintain its intensity remains uncertain. Given the current GFS
and ECMWF runs and their respective ensembles, there appears no
convincing reason to remove or expand the existing area of
showers and afternoon thunderstorms through the rest of the term.
As for temperatures, those same models continue to show a warming
trend Monday through next week. At the same time, this seems
inconsistent with the trough, which should maintain cooler air
aloft, and would therefore keep temperatures from rising
significantly. With this rather large source of uncertainty, have
relied heavily on analogs and local rules-of-thumb to produce the
daily highs and lows. This brings temperatures up 10 to 15 degrees
above normal for this time of year, but does not approach the
rather extreme highs suggested by the typical model outputs. This
has resulted in bit of a see-saw from the previous forecasts, but
given the constant state of change in the long term solutions,
it's not entirely unexpected. Hopefully, a more clear solution
presents itself over the next few forecast cycles. -BPN
&&
.AVIATION...For 13/18Z TAFs...IFR cigs along the coast is
quite persistent and satellite imagery shows widespread MVFR
conditions in Coos County and the coastal waters. Guidance brings
ceilings to VFR briefly this afternoon then lowers it down to MVFR
overnight. Further inland, expect widespread terrain obscuration for
the rest of today and tonight. Elsewhere, VFR but with gusty winds
this afternoon. -FB
&&
.MARINE...Updated 200 PM PDT Wednesday, 13 June 2018...North to
northwest winds are starting to increase this afternoon as a thermal
trough strengthens, and expect areas of small craft winds and seas
from Gold Beach south this evening. Winds are expecting to increase
to Gale Thursday. Areas affected for the Gale Warning extend from
just offshore out to around 50 nm and from Port Orford south, with
small craft advisory for hazardous seas from this area north to the
waters off Bandon. Gale and very hazardous seas continue through
Friday night when winds are expected to decrease below gale. Overall
conditions remain hazardous with likely small craft advisory through
next week. -FB
&&
.FIRE WEATHER...Updated 200 PM PDT Wednesday, 13 June
2018...Northwest winds will increase this afternoon and evening as
a weak front continues to push inland and weakens. Winds will be
strongest east of the Cascades where gusts to 30 mph will be
possible. Winds will diminish late this evening and overnight, and
seasonable temperatures today will continue through the weekend.
Upper level troughing will develop over the area Thursday into
Friday, becoming a cut-off low that will settle over the forecast
area through the weekend. RH's will trend lower on Thursday, before
increasing Friday and into the weekend. Winds will also trend lower
Thursday and Friday compared to today, but will still be breezy in
the afternoons.
A threat of showers and thunderstorms develops late Friday afternoon
and continues through the weekend. Model guidance is starting to
come into better agreement with this scenario, but there are still
enough differences to decrease confidence in the details. Currently,
the highest confidence in thunderstorm development is from the
Cascades eastward, both Saturday and Sunday. Confidence is lower on
the westward extent of thunderstorms, but guidance does indicate the
potential for activity along the Siskiyous and the western Cascade
foothills on Saturday. Since thunderstorms that develop will be
under a cool upper level low, we expect them to contain rainfall.
Next week, the cutoff low lingers over the area through at least
Monday and current operational runs gradually move it just east of
the area by Tuesday. Models have had a difficult time resolving this
low, and a slight westward placement of the low would continue
thunderstorm chances later into the week. This would also influence
the significant warm-up expected next week. If the low is slower to
move east, then the heat will be slower to build. So while there is
confidence that a significant warm-up will occur, there is low
confidence in the details regarding how fast the heat builds, how
hot it will get, and for how long next week. Model guidance is
consistent in indicating the warmest temperatures of the season,
thus far, mid-late next week- possibly as early as Tuesday, June
19th. BTL/BR-y
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 5 AM PDT Thursday for PZZ356-376.
Gale Warning from 5 AM Thursday to 11 PM PDT Friday for
PZZ356-376.
BPN/FJB/MNFThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:40 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.